# SDR CA031201007

- Difficulty date: November 27, 2003
- Submitted: January 5, 2004
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 2,864 hours
- Engine: Lyc O360*
- Propeller: Hartzl HCC2YR2
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Spring
- Part number: 6720300
- Condition: Broken
- Location: Mlg Downlock
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A WALK AROUND BEFORE FLIGHT, AN INSTRUCTOR AND STUDENT PILOT NOTICED THAT THE RT MAIN LANDING GEAR DOWNLOCK SPRING WAS BROKEN.  THIS SPRING IS TO KEEP THE DOWNLOCK MECHANISM IN PLACE.  UPON FURTHER INVESTIGATION BY MAINTENANCE THE STUDENT WHO FLEW THE AIRCRAFT LAST NOTED THAT THE LANDING GEAR HYDRAULIC PUMP WOULD COME ON AND OFF WHILE TAXIING THE AIRCRAFT, INDICATING THAT THE BRACKET WAS LIFTING OFF OF THE DOWNLOCK SWITCH ENOUGH TO TURN THE PUMP ON.  IF THE AIRCRAFT WAS MOVED BY TOW BAR WITH THE POWER OFF THE PUMP WOULD NOT KICK ON TO KEEP THE GEAR DOWN AND LOCKED AND THERE WOULD BE A POSSIBILITY OF THE MAIN GEAR COLLAPSING.
